MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH PERFECTPASSER SUTURE CARTRID; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARTSTITCH PERFECTPASSER SUTURE CARTRID; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number OM-8176
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the tip of the smartstitch suture cartridge broke off with no obvious pressure to cause same.The surgeon was unable to find the tip and the concern was that it could be in the patient joint.They washed the joint in an effort to reduce that risk which caused a 15 min delay.A backup device was available to complete the procedure with no patient injuries.
 
Additional Manufacturer Narrative
The reported device was returned to the local office and intended to be used for treatment, but was not made available to the designated team for investigation.We cannot determine if there is a relationship between the device and the incident because the product was returned to the local office; however, was not made available to the designated team for evaluation.Visual inspection and functional testing could not be performed because the device in question was returned to the local office; however, not made available to the designated team for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.If / when the device is returned to the designated team for evaluation, this investigation will be reopened.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.

Brand Name
SMARTSTITCH PERFECTPASSER SUTURE CARTRID
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8099944
Report Number3006524618-2018-00609
Device Sequence Number1721306
Product Code GAT
UDI-Device Identifier00817470005820
UDI-Public00817470005820
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Catalogue NumberOM-8176
Device Lot Number2006601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer12/10/2018
02/15/2019
Initial Report FDA Received Date11/23/2018
Supplement Report FDA Received Date12/10/2018
02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1